I have analysed your consult and have assigned your query to a Neurologist, Psychiatrist, Internal Medicine Specialist and Cardiologist.
Meanwhile I will require some additional information / clarification on these points :
1. May I know the reason for spine graft ?
2. How was ADHD diagnosed, what were your major symptoms ? What kind of a MD (specialist ) made the diagnosis ?
3. Was Aspirin recommend by your MD or self administered ?
4. What is your typical Blood Pressure
5. May I know the reason to supplement vynase with ritanlin in OCT 2013 (eventhough you were better with Vynase alone)
You can reply as a followup
Patient replied :
1. Scheuermann's disease - Kyphosis. Some vertebrae are shaped like wedges instead of cylinders, causing a hunched back that degenerates if not treated. (According to what I was told.)
2. Symptoms: Mainly inattentive type - Easily distracted, very bad at tasks that involve intellectual interaction [like reading, doing any academic work, even errands] bad sociability, overeating, generally low self-control. Psychiatrist diagnosed it (at my direction) psychiatrists have also pointed to anxiety symptoms.
3. Aspirin was self-administered.
4. BP is extremely variable. Average from memory is about 120/80. It's always above 100 systolic. It's sometimes close to 140 but I haven't seen it above that. Part of the issue is most of the time my BP is taken there's something fairly stressful going on like I'm in the hospital for a test or an emergency.
5. I felt I needed more stimulant and I can only get up to 70mg/day Vyvanse for free. There's no other patient assistance program for Dextroamphetamine. Ritalin is cheap. I subsequently found out that Dexedrine is not quite as expensive as previously thought if I use a thrift card. Though I haven't felt comfortable exceeding the 70mg Vyvanse since the last Ritalin episode.
Thank you for the reply.
I shall update the responses soon.
Patient replied :
Reply Dr. Vivek Verma , Family Physician
Thanks for your query.. Ill be glad to give you my opinion..
I have gone through your history and reports and from the results it seems like there is probably no problem with your heart , your central nervous system , your kidney or liver.
However , your urine toxicology screen report shows an abnormality with increased amphetamine .
You are on 'Vyvanse' which is a drug that contains a chemical Lisdexamphetamine (which is an analog of amphetamine) for your ADHD.
This drug level has shown to be abnormally increased in your body and it seems this increased levels are responsible for your presenting symptoms.
Reply Dr. Vivek Verma , Family Physician Thanks for your query.. Ill be glad to give you my opinion..I have gone through your history and reports and from the results it seems like there is probably no problem with your heart , your central nervous system , your kidney or liver.However , your urine toxicology screen report shows an abnormality with increased amphetamine . You are on 'Vyvanse' which is a drug that contains a chemical Lisdexamphetamine (which is an analog of amphetamine) for your ADHD.This drug level has shown to be abnormally increased in your body and it seems this increased levels are responsible for your presenting symptoms.
Reply by Dr.Deepu Sebin, Specialist in Internal Medicine and Critical Care :
Thank you for choosing DoctorSpring.
We have gone through your medical history and symptoms.
Even though you do are getting a number of symptoms, the reason for this seems to be straightforward.
- Overuse of ADHD / Stimulant medications
- + Side effects of stimulants.
You should consider there options:
1. Be under the care of Psychiatrist
2. Instead of stimulants / SNRIs use - TCAs. Try cognitive behavioural therapy and Meta cognitive behaviours therapy.
3. Strictly avoid self-medication
4. Supplements – only a B complex vitamin per day is needed
5. Healthy and nutritious food.
Other replies awaited.
Thanks for using Doctor Spring for posting your query.
I have gone through your question in detail and really appreciate your efforts in discussing your problem in such detail in step by step manner. I can understand what you are going through.
I understand that you have ADHD and have tried taking ritalin, dexamphetamine and atomoxitin (molecular names of the drugs of the brands that you have mentioned) for ADHD and except vyanase on 70mg alone nothing much has helped you. Also you have certain physical problems that seem to migrate across the body like right side numbness, lt side numbness, numbness in the toes, numbness in the face and head. And now the presence of floaters in the eyes are also bothering you.
Further most of the blood tests that you have provided are more or less in the normal range. The CT scan also showed a mild venous anomaly which i agree with your radiologist is a chance finding and may not be a problem for you.
It seems plain Vyanase is suiting you at 70 mg in which you feel better with your attention and in this context you should continue it. If vyanase is giving you trouble then the next benign option would be to start on bupropion 150-300mg. IN adult ADHD it has a good response and seems to be free of side-effects as well.
Regarding your other symptomatology, especially when all reports have come normal, there is a possibility of it being a somatoform disorder. Its a neuropsychiatric condition and is very troublesome for the patient. And the distress all the more increases as the reports all come normal and it becomes difficult to pin point the cause. Many of my patients who present which such symptoms respond to a combination of paroxetine and amitriptyline. These drugs act in the brain and modulate the pain and other sensory reception in the brain and improve these symptoms. I generally start Paroxetine at 12.5 mg and Amitriptyline at 25 mg at night and then gradually increase the doses. Doctor Spring being an online forum, it would be difficult to prescribe drugs for you with physically examining you, but you can discuss these drugs and diagnosis with your treating doctor who can help you with a prescription.
Along with these medications, eat healthy food with lot of vegetables and also start exercising daily.
Hope I am able to help you with your concerns,
If you need any further clarifications, I will be more than happy to help you.
Dr. Srikanth Reddy MD